| Model Number |
TV-IL1422120-J |
| Medical Device Problem Codes |
Off-Label Use (1494); Migration (4003)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
06/07/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an ovation ix extender, and two (2) ovation ix iliac limbs.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately four (4) months post-initial procedure, it was identified that the limb had pulled back out of the iliac.Reintervention has been scheduled.The patient reported to be doing well.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an ovation ix extender, and two (2) ovation ix iliac limbs.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately four (4) months post-initial procedure, it was identified that the limb had pulled back out of the iliac.Reintervention has been scheduled.The patient reported to be doing well.After the initial report additional information was received reporting that reintervention was completed.The left internal was coiled and there was bilateral implant of two (2) ovation ix iliac limbs.The procedure was successfully completed and patient status was good.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the ovation ix left limb migration of 37mm and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation shows the most likely causation for this event is user related.The procedure related harms identified were migration and an additional surgical procedure.The migration is most likely related to the concomitant product use of ovation with afx (off label) and the greater than 90 degree angulation of the left common iliac artery.The final patient status was reported as being good.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.G3: date received by manufacturer - updated.H6: impact code: remove code 4614.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.